Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Menopause and its symptoms - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Doctor :   Hi.
User :   Hi
Doctor :   How can I help you?
User :   I have a question
Doctor :   Ok.
User :   I have been experiencing hair loss for a year and a half now
Doctor :   Ok
User :   irregular periods sice December 2007
Doctor :   For Administrative and health purposes, Please provide these details -Age: Occupation: Location: Marital Status: Weight and Height: Dependents: Yes/ No.
Doctor :   Ok
User :   divorced, 5ft. 5in. yes
User :   I have developed allergies recently
Doctor :   Ok
User :   itchy ears, roof of mouth, sneezing
Doctor :   Ok
User :   tired a lot
User :   47
Doctor :   Ok.
User :   I am under a lot of stress
User :   my scalp and hair have become extremely dry
Doctor :   Have you recently put on weight?
User :   itcy scalp
Doctor :   Ok
User :   not recently but lately
User :   mostly in stomach
Doctor :   Ok.
User :   I have had testing done
Doctor :   Is there any recent voice change?
Doctor :   Ok
User :   cbc, pelvic ultrasound, thyroid, all normal
User :   then hormone panel
Doctor :   Ok
User :   elevated dheas 697(normal 110-154)
Doctor :   Are there any hot flashes?
User :   slightly elevated gfr and bun/creatinine ratio
Doctor :   Ok
User :   I fell hot sometimes I don't know if these are hot flashes or not
User :   feel*
Doctor :   Do you have any high BP, Diabetes or any other health problems?
User :   Have not been checked for diabetes, bp always good
User :   I have recently given blood and was told my cholesterol was 215
Doctor :   Ok.
User :   that was not fasting
User :   I have always had very healthy hair until now
Doctor :   Ok
User :   my scalp and hair has become very dry, itchy
User :   and I have thinned all over
Doctor :   Ok
User :   but most hair loss is in crown
User :   I did a 10 day hair count-I lost almost 400 hairs on day of wash
User :   other days 36-130
Doctor :   You are probably experiencing the symptoms of menopause.
Doctor :   Are you with me?
Doctor :   I have to close this chat window as you have moved out of the chat. Please log in again if you need further medical advice.
Doctor :   Hi
Doctor :   Are you with me?
User :   sorry
Doctor :   You are probably experiencing the symptoms of menopause.
User :   Why the elevated dheas level
Doctor :   Thinning hair, high cholesterol, elevated androgens usually indicate Menopause.
User :   None of my sisters have thinned hair
Doctor :   Ok
User :   and some of them are older than me
Doctor :   Did you get an Ultrasound Abdomen done?
User :   so I'm sure they have been where I am
User :   no
User :   just a pelvic
User :   I had a regular period in May and June
User :   July 25th I started...I stopped August 17th
User :   I started again Sept. 2 still o
Doctor :   Ok
Doctor :   That happens in Menopause.
Doctor :   The symptoms of menopause vary between persons
User : you think that all this is related to menopause?
Doctor :   It is most likely that you are experiencing these symptoms due to Menopause.
Doctor :   Did you fet your FSH, LH levels done?
Doctor :   get
User :   yes
Doctor :   Ok
Doctor :   Were they elevated?
User :   everything was normal except the ones I mentioned being elevated
Doctor :   Ok
User :   should I just leave things alone?
Doctor :   Did you undergo a physical examination by a Gynaecologist?
User :   no
Doctor :   Ok
User :   I saw a nurse practitioner
Doctor :   When was the last pelvic ultrasound done?
User :   and I saw a dermatologist
User :   he suggested an endocrinologist to see if the elevated dheas level was the cause for my hairloss
User :   I have had two pelvic ultrasounds done in the past year
Doctor :   It is most likely that the symptoms are due to Menopause. You should anyways see a Gynaecologist and get a physical examination and get another Ultrasound done.
Doctor :   Ok
Doctor :   When was the last scan done?
User :   I'm sorry I only had one
User :   that was 6-8 months ago
User :   I had bloodwork twice, cbc, thyroid
Doctor :   Ok
Doctor :   Elevated androgens should be looked into.
Doctor :   As that is not found in Menopause.
User :   ok
User :   what would cause that?
Doctor :   If the elevation was an incidental finding then all other findings
Doctor :   can be attributed to menopause.
Doctor :   You probably need to get your FSH, LH levels done in a couple of months again.
User :   I am waiting for an endo to look at my tests results and records and to see what medicaid will pay for to decide if he will see me
Doctor :   There is mostly no cause to worry about but get the elevated androgens looked into.
Doctor :   Yes
User :   what did you mean by if the elevation was an incidental finding?
Doctor :   It could be a non-specific finding and nothing to worry about, that is what I meant by incidental.
User : are saying that the elevated dheas may be nothing to worry about
Doctor :   It could be, but it is better to get it looked into.
User :   ok....I am just concerned with the hairloss
Doctor :   Yes,
Doctor :   It could be a result of menopause too.
User :   thank you so much for your time and answers
User :   I truly appreciate it
Doctor :   Please fill the feedback form say done when done
User :   done
Doctor :   Ok
User :   Have a great day!
Doctor :   Thanks for consulting Health care magic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor